MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that, during intraocular lens implantation surgery, the lens appeared to be cloudy/defective/bubble.Hence the lens was removed and replaced with another lens in the same procedure.
 
Additional Manufacturer Narrative
Only a portion of lens with an attached haptic was returned.Solution was dried on the lens.The lens was cut into portions typical of insertion and removal.The returned lens portion was cleaned with klrp for further evaluation.After drying the lens does not have a cloudy appearance and no bubbles were observed.It is possible the pattern of dried solution may have been interpreted as the reported "cloudy/bubble" complaint.The other cut portion of lens which includes the other haptic, was not returned for evaluation.Power and resolution testing could not be conducted due to the extensive optic damage.Complaint and product history records were reviewed and documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint.The lens was retuned cut, typical of insertion and removal.Only a portion of lens was returned for evaluation.The returned lens portion was cleaned with klrp for further evaluation.The lens was allowed to dry.Upon drying the lens appears clear.No cloudy appearance or bubbles were observed.Power and resolution testing could not be conducted due to the extensive optic damage.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided that the company lens 16.5 diopter lens model was replaced with a company lens 16.5 diopter lens model.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18481138
Report Number1119421-2024-00074
Device Sequence Number6398811
Product Code POE
UDI-Device Identifier00380652405706
UDI-Public00380652405706
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.165
Device Lot Number15636470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale